I was just curious i take methadone at 14 mg and alprazolam 1.5 mg I excersise eat well but things seem to be getting harder and harder to do the more a reduce the dossages of the medications i guess thats normal. Are there any long term side effects from taking these drugs together and whats best to get off them at the same time or to stay on the xanax ?
Alprazolam (Xanax) and methadone are highly addictive narcotics, both physically and psychologically. These two drugs should never be 'mixed' or even taken relatively close to one another unless the reaction is literally being monitired by a doctor and/or medical staff. I am an addict and I know from experience how dangerous this combination can be, trust me; you're playing with fire.
As pertaining to the question of "getting off" these two drugs, well, you've picked two off the hardest and most painful narcotics that I have had the displeasure to withdrawal from. I have detoxed from both Xanax and methadone both successfully and unsuccessfully, several times and, once, from both narcotics- 195mgs a day of methadone 10mgs a day of Xanax- at the same time . It was absolutely horrible! The latter experience was unexplainably painful and extremely psychologically taxing. I do not reccomend an attempt to detox from both drugs concurrently; not only is it dangerous but ridiculously exerting. With methadone, it may feel as you are physically dying but you will not. However, Xanax is a benzodiazipine, and regarding the alprazolam (Xanax), death can occur.
Both of these drugs will be a challenge to detox from. The methadone withdrawals are intense and long lasting. In my experience with methadone, the worst symptoms of withdrawal began approximately 36 hours after my last dose and began to subside in about 14 days- with the symptoms 'peaking (being at their worst)' from day 7 through day 10. Around day 14 relief became less of a mirage and proved to be more evident; it was a welcoming and wonderous feeling and, at this point, I began to see 'the light at the end of the tunnel' and it was rewarding! There were moments where I felt better and worse but from this point on, things were much easier.
In my experience with the Xanax withdrawals I was subjected to symptoms that were dinstinctly seperate from those of the opioid detox but were almost equally painful and, in some aspects, much worse. Withdrawals symtoms were slow to onset; they began about 24 hours into the benzodiazipine detox and climaxed about 6 days after my last dose of Xanax. Although it was difficult to pinpoint exactly when these withdrawals started to subside and I believe that I began to feel better from these symptoms almost 2 weeks in. I will say that the withdrawal symptoms were not as intense but they were equally annoying and very painful; psychologically and physically. I had zero appetite during the entire detox and managed to lose 17 pounds during its course. I had horrendous panic attacks on an hourly basis complimented with intense anxiety.I would sweat uncontrollably through the bottom of my feet and palms of my hands, as well as under my arms. Sleep was nearly nonexistent and when I did sleep, I wouldn't even realize it and when I would I awoke directly into a severe panic attack. I had hot-flashes followed by cold chills and a number of siezures, which were the scarriest part. Post Acute Withdrawal Syndrome (PAWS) are a much less physically punishing part of recovering but is equally frustrating and is but Moreover, the amount and duration of use/abuse are also a factor in how intense and the duration of the withdrawals. Considering methadone however, there is research that suggest that there is no significant difference in methadone withdrawals between the doses of 1mg a day and 60mgs a day.
I am sure that if you have been seriously considering detoxing from these two drugs then you have researched some of this already and much of what I am sharing now is not new. Although, and I am not proud to say this but, I have too much experience on abusing these two drugs and what I could not find in my research were consistent experiences in individual recovering addicts. It was frustrating to say the least but I am experienced and I am here to tell you: Get out!, Quit now!. Yeah, it's gonna' be hard and it's gonna seem like it's never going to end but it will and the other side is much better than even a fraction of the misery that is to come with abusing these two narcotics. You can do it. I know if I can do it anyone can. Hold on, bear down and bite down; it will be one of the greatest choices of your life!
I hoped that this helped and was not too forward but, believe me, it is best knowing what you are up against so that you do not fault yourself or go in unprepared. Good luck! If I can help again, let me know.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.